Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Sep 9, 2007, 2:24 AM CDT for Yoakum County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2007, 2:24 AM CDT (07:24 UTC)
- Expired
- Sep 9, 2007, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 111 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1119 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2026 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLUB 090727
FFWLUB
TXC501-091030-
/X.NEW.KLUB.FF.W.0002.070909T0724Z-070909T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
224 AM CDT SUN SEP 9 2007
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN YOAKUM COUNTY IN NORTHWEST TEXAS.
* UNTIL 530 AM CDT
* AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL OCCURRING OVER SOUTHERN YOAKUM COUNTY. RAINFALL
RATES OF 2 TO 3 INCHES PER HOUR CAN BE EXPECTED IN THE WARNED
AREAS. THE MESONET STATION STATION 7 MILES WEST NORTHWEST OF
DENVER CITY HAS REPORTED 2.71 INCHES SINCE 130 AM.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THESE STORMS
INCLUDE DENVER CITY AND RURAL AREAS IN SOUTHERN YOAKUM COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
LAT...LON 3325 10286 3323 10262 3296 10260 3294 10290
3295 10301
TIME...MOT...LOC 0724Z 180DEG 0KT 3310 10273 3294 10305
$$1 follow-up statement
000
WGUS74 KLUB 090907
FFSLUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
403 AM CDT SUN SEP 9 2007
TXC501-091030-
/X.CON.KLUB.FF.W.0002.000000T0000Z-070909T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YOAKUM TX-
403 AM CDT SUN SEP 9 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
SOUTHERN YOAKUM COUNTY...
AT 358 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING LIGHT TO MODERATE RAIN OVER THE
WARNED AREA. AT 355 AM...THE POLICE DEPARTMENT REPORTED THAT WATER
WAS COVERING SOME ROADWAYS IN DENVER CITY...BUT HAD BEGUN TO RECEDE.
ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH MAY OCCUR
DURING THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLAINS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3325 10286 3323 10262 3296 10260 3294 10290
3295 10301
TIME...MOT...LOC 0903Z 180DEG 0KT 3310 10273 3294 10305
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 11:45 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 8, 11:45 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1145 PM CDT SAT SEP 8 2007 .UPDATE... COMPLEX OF SHOWERS AND THUNDERSTORMS HOLDING TOGETHER AND AFFECTING THE WESTERN SOUTH PLAINS. OUTFLOW AHEAD OF THE SYSTEM WILL CONTINUE TO PUSH THE ACTIVITY EAST INTO THE CENTRAL AND SOUTHERN SOUTH PLAINS THROUGH 2 TO 3 AM. IT DOESNT APPEAR LIKE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL MAKE IT TO I-27 FROM THIS COMPLEX BUT AT LEAST A BROKEN LINE LOOKS FEASIBLE. IN ADDITION...A SECONDARY COMPLEX OF THUNDERSTORMS CONTINUES TO PROGRESS SOUTH THROUGH THE NORTHERN AND CENTRAL TX PANHANDLE. IF THIS ACTIVITY HOLDS TOGETHER...IT COULD ALSO AFFECT THE NORTHERN AND EASTERN SECTIONS OVERNIGHT. POP AND QPF GRIDS HAVE BEEN UPDATED WITH LIKELY POPS WEST AND NEAR 50 POPS TO I-27. MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL AND BRIEF GUSTY WINDS WITH THESE STORMS. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 84 59 76 53 / 60 30 30 60 40 TULIA 66 83 58 79 53 / 50 20 30 60 40 PLAINVIEW 66 82 60 77 54 / 50 30 20 50 40 LEVELLAND 65 84 61 80 56 / 50 30 20 50 40 LUBBOCK 67 85 65 81 56 / 50 30 20 50 40 BROWNFIELD 65 85 63 82 58 / 40 30 20 50 40 CHILDRESS 69 87 67 80 55 / 30 20 20 50 40 SPUR 69 85 64 83 60 / 30 30 20 40 40 ASPERMONT 70 87 66 83 60 / 20 30 20 40 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/17
Hazardous weather outlook, Sep 8, 4:42 AM CDT, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 442 AM CDT SAT SEP 8 2007 TXZ021>044-090945- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 442 AM CDT SAT SEP 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FLOODING SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY ALONG A COLD FRONT LOCATED ACROSS THE SOUTHERN PANHANDLE. STORMS WILL LIKELY INCREASE IN COVERAGE AND INTENSITY ACROSS THE SOUTH PLAINS AND ROLLING PLAINS DURING THE AFTERNOON AND EVENING. HEAVY RAIN OVER THE PAST COUPLE OF DAYS HAS RESULTED IN SATURATED SOILS ACROSS PORTIONS OF THE AREA...AND ADDITIONAL HEAVY RAIN TODAY AND TONIGHT MAY RESULT IN LOCALIZED FLASH FLOODING. ALSO...TRAINING STORMS AND HIGH RAINFALL RATES WILL INCREASE THE RISK FOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SEVERE THREAT SHOULD BE MINIMAL TODAY AND TONIGHT...THUS SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE RELAY REPORTS OF WIND...HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE.
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.